My first round of chemotherapy (http://www.chemocare.com/faq/act_chemotherapy.asp) was served by a sassy and wise young nurse, Rachel. She was efficient, kind, jocular, and gave me some very good advice, "The mind is powerful and sometimes you'll start to feel nauseous the day of chemo, so take some Xanax or something before you get in the car to drive up here." She's got me pegged. In the picture below, she's administering the adriamycin, which is slowly pushed into the IV.
For the second time, I met with my oncologist, Beth Hellerstedt, resembling a younger and prettier Emma Thompson, she is a whirlwind of competence, determination, and humor. (Did I mention her fabulous shoes?) She supervises my treatment like a 5-star general, while patiently answering my questions and building my confidence for the fight ahead. After that first treatment, I'm thinking my fight is against the side-effects of the Adriamycin/
Cytoxan regime--headache, nausea, crashing fatique. Took one of my 3 different nausea meds, which made me so drowsy I couldn't stay awake. Considering how crappy I felt, sleeping was a blessing. Slept most of the day and night yesterday, too. I feel better today, but I still have a headache.
I was told that the onset of chemo side-effects usually occur 4-7 days after treatment, when the blood counts reach their lowest. I'm hoping that most of my sickness has passed and that I'm not going to experience more of it later in the week.
On a very positive note, I am well cared for. Morgan stayed home from work yesterday morning, then Michele and Finn came over yesterday afternoon. I couldn't have asked for a better caretaker. Thank you, Michele. You're a total doll. And Finn is such a sweet, beautiful child. He glows. Today, the Edmo/Kat care team pull tag team morning/afternoon shifts. I'm pretty sure the red devil doll Edmo made for me is going to exert some powerful mojo on these chemo side-effects.
This has fairly worn me out, so off to the land of nod.